Montana, 2013Flood in Montana, June 3 to 6, 2013
June 3 to 6, 2013 · NWS GGW · 1 event in 1 county or zone
Significant rainfall over several days caused many small streams and creeks to come out of their banks across much of the Musselshell River drainage basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant rainfall over several days caused many small streams and creeks to come out of their banks across much of the Musselshell River drainage basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 3, 8:45 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 3, 8:45 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
945 PM MDT MON JUN 3 2013
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
THE BULK OF THE UPDATE CENTERED AROUND HYDRO CONCERNS DETAILED
BELOW. OTHERWISE ONLY MINOR TWEAKS WERE MADE...MAINLY TO ADJUST
POPS TO BETTER REFLECT THE CURRENT RADAR TRENDS AND TO TREND
DOWNWARD LOW TEMPS ACROSS THE NORTH. A COOP OBSERVER CALLED IN WITH A
CURRENT TEMP OF 36 SOUTHEAST OF OPHEIM. GILCHRIST
PREVIOUS DISCUSSION...PRETTY TIGHTLY WOUND LOW PRESSURE OVER EASTERN MONTANA
THIS AFTERNOON WILL MOVE EAST ACROSS THE DAKOTAS TUESDAY THEN THE
NORTHERN MISSISSIPPI VALLEY WEDNESDAY. BUT PART TWO OF THE SYSTEM
IS THE WRAP AROUND WHICH WILL BE TAKING IT/S SWEET TIME LEAVING
THE AREA.
IT LOOKS LIKE THE WRAP AROUND MOISTURE TODAY WILL LINGER ACROSS THE
AREA THIS EVENING WITH A TENTH OF AN INCH QPF POSSIBLE IN SOME
AREAS. CEILINGS ARE EXPECTED TO NOTICEABLY LIFT TUESDAY AS DRIER LOW
LEVEL AIR WORKS INTO THE AREA BUT THE AIRMASS WILL REMAIN VERY COOL.
WITH 850 MB TEMPS ONLY IN THE SINGLE DIGITS...TEMPS TUESDAY ARE ONLY
EXPECTED TO RISE INTO THE MID 50S TO LOWER 60S...ABOUT 15 DEGREES
BELOW NORMAL FOR MOST PLACES.
AN UPPER RIDGE WILL NUDGE INTO THE AREA TUESDAY NIGHT AND WEDNESDAY
BUT A STUBBORN UPPER VORT MAX WILL KEEP THE THREAT OF SHOWERS AT
LEAST IN THE SE ZONES. TEMPERATURES WILL WARM CLOSER TO NORMAL ON
WEDNESDAY WITH HIGHS EXPECTED TO TOP OUT IN THE 60S TO NEAR 70.
JAMBA
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
ONLY MINIMAL CHANGES WERE NEEDED FOR THE EXTENDED PERIOD FOR
NORTHEAST MONTANA. THE 12Z MODEL GUIDANCE CONTINUES TO ADVERTISE A
SHORTWAVE TROUGH PROPAGATING THROUGH NORTHWEST FLOW ALOFT TOWARD
THE END OF THE WEEK AND INTO THE WEEKEND. THIS WILL BRING THE NEXT
CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA.
MONDAY AND BEYOND...UPPER RIDGE IS EXPECTED TO BUILD ACROSS
NORTHEAST MONTANA. RISING 500MB HEIGHTS AND WARMING 850MB
TEMPERATURES IS CONSISTENT WITH THE PREVIOUS FORECAST THINKING OF
A MODERATING TREND IN TEMPERATURES THROUGH THE LONG RANGE. THEREFORE
KEPT THIS IDEA GOING IN THE GRIDS. MALIAWCO
MAIN FEATURES FOR THE EXTENDED PERIOD ARE AN UPPER HIGH PUSHING
TOWARD THE CALIFORNIA COAST AND UPPER TROF DIGGING OVER THE UPPER
MISSISSIPPI VALLEY. MODELS HAVE BEEN FAIRLY CONSISTENT WITH
SHORTWAVE DROPPING THROUGH THE NORTHWEST FLOW BRINGING INCREASED
CHANCES OF RAIN FOR FRIDAY AND SATURDAY...ALTHOUGH ECMWF IS
BEGINNING TO DRIFT FROM ITS AGREEMENT WITH THE GFS REGARDING THIS
FEATURE.
BY EARLY NEXT WEEK THE UPPER RIDGE PUSHES INTO THE GREAT BASIN
RESULTING IN WARMING AND DRYING CONDITIONS SPREADING NORTH INTO
MONTANA. EBERT
&&
.AVIATION...
PERIODS OF LIGHT RAIN WILL CONTINUE TONIGHT AT THE TERMINALS WITH
MVFR TO IFR CONDITIONS EXPECTED UNDER THE STRONGER RAIN SHOWERS
AMID REDUCED VISIBILITIES AND LOWER CEILINGS. WINDS FROM THE NORTH
AND NORTHEAST AT 10 TO 20 KTS ARE EXPECTED WITH SOME HIGHER GUSTS.
CONDITIONS ARE EXPECTED TO IMPROVE TOWARD THE END OF THIS TAF
CYCLE. MALIAWCO/MICKELSON
&&
.HYDROLOGY...
RECENT RAINFALL OF 1 TO 3 INCHES HAS CAUSED SIGNIFICANT RUNOFF IN
AREA CREEKS AND STREAMS.
ISSUED FLOOD WARNINGS FOR SMALL STREAMS ACROSS PHILLIPS...VALLEY...
DANIELS...ROOSEVELT...RICHLAND...DAWSON...GARFIELD...AND PETROLEUM
COUNTIES. RECEIVED REPORTS OF FLOODING ON PEOPLES CREEK NEAR
DODSON...AND CHERRY CREEK NORTH OF GLASGOW. ALSO RECEIVED REPORTS
OF ROADS WASHING OUT IN PETROLEUM AND DAWSON COUNTIES. UPGRADED
GARFIELD...ROOSEVELT...DANIELS...AND RICHLAND COUNTIES BASED ON
SURFACE OBSERVATIONS AND RADAR ESTIMATED PRECIP TOTALS. EXPECT
CONTINUED RISES AND FLOODING ACROSS MANY SMALL STREAMS INTO
TUESDAY.
A FLOOD WARNING IS IN EFFECT FOR THE MAIN STEM OF THE MUSSELSHELL
RIVER NEAR MOSBY.
A FLOOD WATCH IS IN EFFECT FOR SHERIDAN COUNTY THROUGH TUESDAY
AFTERNOON. GILCHRIST
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 AM MDT TUESDAY FOR FORT PECK LAKE FOR
CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...
GARFIELD...MCCONE...PETROLEUM.
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR SHERIDAN.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 3, 8:19 PM MST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
919 PM MDT MON JUN 3 2013
MTZ016>018-020>022-024-025-059>062-042200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-RICHLAND-DAWSON-
NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY-
EASTERN ROOSEVELT-
919 PM MDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
FLOOD WARNINGS ARE IN EFFECT FOR SWOLLEN STREAMS AND CREEKS ACROSS
THE AREA THROUGH TUESDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ023-026-027-042200-
MCCONE-PRAIRIE-WIBAUX-
919 PM MDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
RECENT RAINS COULD LEAD TO RISES ON CREEKS AND STREAMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ019-042200-
SHERIDAN-
919 PM MDT MON JUN 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
RECENT RAINS COULD LEAD TO RISES ON CREEKS AND STREAMS. A FLOOD
WATCH CONTINUES THROUGH TUESDAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 3, 5:47 PM MST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
647 PM MDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HEAVY RAIN 5 SW HINSDALE 48.35N 107.15W
06/03/2013 M1.74 INCH VALLEY MT TRAINED SPOTTER
24 HOUR RAINFALL
0618 PM HEAVY RAIN 2 W GLENDIVE 47.11N 104.76W
06/03/2013 M1.36 INCH DAWSON MT TRAINED SPOTTER
24 HOUR RAINFALL
0638 PM HEAVY RAIN 14 SSE CULBERTSON 47.94N 104.45W
06/03/2013 M1.33 INCH RICHLAND MT TRAINED SPOTTER
24 HOUR RAINFALL
&&
JBFlood, Petroleum
- When
- June 3, 11:10 PM MST to June 6, 1:10 AM MST
- Where
- Petroleum County, 21.21 mi E of Winnett to 22.38 mi E of Winnett
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 47.003, -107.900
The Musselshell River at Mosby (MSBM8) rose above its flood stage of 10 feet at 11:10 PM MST on June 3rd, crested at 11.72 feet at 7:50 AM MST on June 3rd, then feel back down below flood stage at 1:10 AM MST on June 6th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Michigan, June 3 to 4, 201329 events
- Hail and Damaging Winds in Texas, June 3 to 4, 20131.75 in hail · 14 events
- Hail and Damaging Winds in Kansas, June 3, 20131.25 in hail · 12 events
- Hail in Nebraska, June 3, 2013$5,000 · 1.75 in hail · 9 events
- Dust Storm and Damaging Winds in New Mexico, June 3, 2013$8,000 · 56 kt wind · 7 events
- Damaging Wind and High Wind in Texas, June 3, 201360 kt wind · 6 events
- Hail and Damaging Winds in Oklahoma, June 3, 20131 in hail · 6 events
- Damaging Winds in Wyoming, June 3, 201367 kt wind · 5 events
- Damaging Winds in South Carolina, June 3, 2013$5,000 · 50 kt wind · 5 events
- Damaging Winds in Oklahoma, June 3 to 4, 2013$3,000 · 66 kt wind · 5 events
- Funnel Clouds in Georgia, June 3, 20134 events
- Tornadoes and Hail in North Dakota, June 3, 2013$5,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463956.